MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO NEEDLE EDGE SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO NEEDLE EDGE SYRINGE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 432015
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: month and year of event have been provided, but day is unknown.The affected device was received for evaluation.Under magnification and cracks could be detected along the syringe barrels.To evaluate whether these defects would affect the syringe's functionality, a combo leak test was conducted.The customer's reported, problem was confirmed.It cannot be stated, with any certainty if the barrel had been flawed prior or following the assembly process.A root cause could not be determined.As a precaution, a quality alert was issued to the manufacturing floor.A review of the device history record (dhr) shows, there were no observations or nonconformities recorded, during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
It was reported, that the syringe was cracked and scratched.There was no patient involvement.And no patient harm reported.

Brand Name
JELCO NEEDLE EDGE SYRINGE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19962268
Report Number1217052-2024-00075
Device Sequence Number21049650
Product Code FMI
UDI-Device Identifier00351688070992
UDI-Public(01)00351688070992(17)290325(10)6004734
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number432015
Device Lot Number6004734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown